MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS- SOFTEC I

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS- SOFTEC I
Model Number SOFTEC I
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 12/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A distributor reported to lenstec an incident where an explant occurred for a possible "opacification".The distributor also stated that the patient was diagnosed with pco and that the explanted lens was not available for examination.Communication with the facility specified that they did not have any requested information.Lenstec is unable to comment on the nature of the opacification or make a definitive conclusion as to the cause of the opacification as the lens was not returned for inspection.Based on our assessment of our batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Furthermore, lenstec can confirm that we have never had any confirmed lens-related cases of opacification for our hema lenses.
 
Event or Problem Description
Lenstec received email notification reporting that a +23.50 d softec 1 iol, which was implanted in 2004, got cloudy and required explant.The patient was diagnosed with posterior capsular opacification and the explanted lens is not avaialble for examination.

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS- SOFTEC I
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church BB170 92
BB  BB17092
MDR Report Key5571466
Report Number9613160-2016-00003
Device Sequence Number10878492
Product Code HQL
UDI-Device Identifier00844369029582
UDI-Public00844369029582
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/20/2009
Device Model NumberSOFTEC I
Device Lot Number034719
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2016
Initial Report FDA Received Date04/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR